Indecomposable decompositions of torsion-free abelian groups

Adolf Mader, Phill Schultz

Research output: Contribution to journalArticle

Abstract

An indecomposable decomposition of a torsion-free abelian group G of rank n is a decomposition G=A1⊕⋯⊕At where each Ai is indecomposable of rank ri, so that ∑iri=n is a partition of n. The group G may have indecomposable decompositions that result in different partitions of n. We address the problem of characterizing those sets of partitions of n which can arise from indecomposable decompositions of a torsion-free abelian group.

Original languageEnglish
Pages (from-to)267-296
Number of pages30
JournalJournal of Algebra
Volume506
DOIs
Publication statusPublished - 15 Jul 2018

Fingerprint Dive into the research topics of 'Indecomposable decompositions of torsion-free abelian groups'. Together they form a unique fingerprint.

Cite this